MAUDE Adverse Event Report: COOK INC AMPLATZ ULTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ ULTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G09956
Medical Device Problem Codes Material Frayed (1262); Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code correction = dqx.(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that the amplatz ultra-stiff support wire guides frayed and got stuck in the catheter hubs as well as a closure device.The physician reported the they encountered resistance during performance of the complaint devices, and had to pull out the wire guides and catheters together.The wire guides were reported to have bumpy silver spots.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.  according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation.A review of the complaint history, device history record, documentation, specifications, and quality control was conducted during the investigation.The complaint device was not returned; therefore, no physical examination could be performed.A device with the same lot number was returned and evaluated.Per the evaluation of that device, 1 used and 4 unused amplatz ultra-stiff support wire guides were returned for evaluation.Inspection of the used device noted both weld balls present.Visual inspection of the 4 unopened devices noted the portion of the wire that sticks out from the wire guide holder was not damaged.The surface of the used guide was smooth with no offset, kinked or outstanding coils.The surface of coils are free of damage.The outer diameter and length of the device was within specifications.The tip was soft and not over relaxed.However, a document-based investigation was performed.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were three other reported complaints for this lot number; however, they are not related to the reported failure mode.Based upon the information provided and the characteristics displayed, a definitive root cause could not be determined as we are unable to discern if this incident was user handling related, user technique, device compatibility or human anatomy related.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.
 
Additional Manufacturer Narrative
Investigation - evaluation: the complaint device was not returned for evaluation.However, a thsf-35-180-aus was returned from the complaint lot ,8185962, for a related, non-reportable event.Therefore, the failure analysis previously documented in this report is an evaluation of a thsf-35-180-aus with the same lot number (8185962).It should be noted that factors such as human anatomy or user technique are not the same for both events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
AMPLATZ ULTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6997746
Report Number1820334-2017-03734
Device Sequence Number1184034
Product Code DQX
UDI-Device Identifier00827002099562
UDI-Public(01)00827002099562(17)220915(10)8185962
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG09956
Device Catalogue NumberTHSF-35-180-AUS
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/24/2017
Supplement Date Received by Manufacturer01/05/2018
05/09/2018
Initial Report FDA Received Date11/02/2017
Supplement Report FDA Received Date01/15/2018
05/25/2018
Patient Sequence Number1